Alert archive / Virginia / Special Weather Statements in 2014

Special Weather Statement, NWS Blacksburg, VA

October 10, 2014Halifax County, Virginia

NWS Blacksburg, VA issued this special weather statement at Oct 10, 2014, 4:04 PM EDT for Halifax County, Virginia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 10, 2014, 4:04 PM EDT (20:04 UTC)
Expired
Oct 10, 2014, 4:45 PM EDT
In force
41 min
Issued by
NWS Blacksburg, VA

County Halifax County, VA

The radar

The Raleigh/Durham radar (KRAX), 110 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

118 
WWUS81 KRNK 102004
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
404 PM EDT FRI OCT 10 2014
 
VAZ058-102045-
HALIFAX VA-
404 PM EDT FRI OCT 10 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 445 PM EDT

* AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR ALTON...MOVING TO THE EAST AT 20 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  VIRGILINA...
  CLUSTER SPRINGS...
  ALTON...
  AND HITESBURG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3668 7864 3669 7865 3669 7868 3668 7870
      3667 7870 3664 7871 3659 7871 3656 7874
      3654 7873 3654 7905 3659 7903 3671 7867
      3669 7863 3665 7860
TIME...MOT...LOC 2001Z 271DEG 24KT 3654 7897 

$$

RS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Oct 10, 3:52 PM EDT, 12 minutes earlier.

Area forecast discussion, Oct 10, 3:52 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 PM EDT FRI OCT 10 2014

.SYNOPSIS...
A NEARLY STATIONARY FRONT FROM THE TENNESSEE VALLEY THROUGH THE
MID ATLANTIC WILL KEEP PERIODS OF SHOWERS AND FEW THUNDERSTORMS
GOING ACROSS THE REGION THROUGH SATURDAY NIGHT AS WAVES OF LOW
PRESSURE TRACK EASTWARD ALONG THE BOUNDARY. THIS SYSTEM MAY PUSH
SOUTH ON SUNDAY AS A BACKWATER COLD FRONT...BUT A CHANCE OF
SHOWERS WILL CONTINUE. A MUCH STRONGER COLD FRONT WILL ARRIVE BY
THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
AS OF 350 PM MDT FRIDAY...

A NEARLY STATIONARY BOUNDARY REMAINS DRAPED FROM THE MID ALANTIC
REGION WESTWARD THROUGH THE TENNESSEE VALLEY AND INTO THE SOUTHERN
PLAINS. A ZONAL FLOW ALOFT IS CARRYING SEVERAL SHORTWAVE EASTWARD
THROUGH OUR REGION. THE FIRST SHORTWAVE WILL PUSH EAST THIS
AFTERNOON INTO THIS EVENING TOWARDS THE ATLANTIC OCEAN. 19Z SPC
MESOSCALE ANALYSIS SHOWED MUCAPE AROUND 1000 J/KG WITH LI AROUND
MINUS 2 ACROSS SOUTHERN PORTIONS OF FORECAST AREA THIS AFTERNOON. A
STRONG TO SEVERE THUNDERSTORMS THUNDERSTORM IS POSSIBLE THIS
AFTERNOON INTO THIS EVENING ACROSS THE SOUTH WITH DEEPER CONVECTION.

ANOTHER SHORTWAVE WILL TRACK ACROSS THE REGION THIS EVENING INTO
TONIGHT TO ALONG THE MID ATLANTIC COAST LATE. THE BEST LIFT WILL
OCCUR ACROSS THE NORTH WITH A TIGHT THAT-E GRADIENT ALOFT ESPECIALLY
OVER WEST VIRGINIA.

HELD ON TO THE HIGHEST POPS ALONG AND NORTH OF HIGHWAY 460 AS WELL
AS THE WESTERN RIDGES THIS EVENING...THEN TAPER OFF POPS OVERNIGHT
INTO SATURDAY MORNING. INCREASED QPF TONIGHT WITH BETTER THAN AN
INCH POSSIBLE THROUGH TONIGHT NORTHWEST THIRD AND WHERE
THUNDERSTORMS OCCUR WHILE QUICKLY RANGING DOWN TO LESS THAN A
QUARTER INCH SOUTHEAST. SINCE HAVE SEEN A COUPLE DAYS OF DECENT
DRYING...AND NOT EXPECTING RAINFALL RATES TO BE THAT HIGH...WILL
HOLD OFF ON ANY FLOOD WATCHES FOR THE NORTHWEST AT THIS POINT WHERE
FFG IS THE LOWEST FROM 1.55 TO 2.25 INCHES IN 3 HOURS. PLAYED LOW
TEMPERATURE TONIGHT CLOSE TO THE ADJMAV WITH READINGS FROM AROUND 50
DEGREES IN THE NORTHWEST MOUNTAINS TO THE LOWER 60S IN THE
SOUTHEAST.

ON SATURDAY...WITH THE WAVE OF LOW PRESSURE LIFTING NORTH INTO THE
ATLANTIC OCEAN...THE COLD FRONT WILL PUSH SOUTH ACROSS THE REGION.
CONVECTIVE PARAMETERS OFFER THE POTENTIAL FOR SOME THUNDERSTORMS TO
ACCOMPANY THE PROGRESSION OF THE FRONT DURING THE AFTERNOON HOURS.
BY THAT TIME...THE FOCUS FOR MOST OF THE ACTIVITY WILL BE NEAR AND
SOUTH OF THE NORTH CAROLINA AND VIRGINIA BORDER. THIS LINES UP WELL
WITH THE SPC DAY 2 CONVECTIVE OUTLOOK. HIGH TEMPERATURES WILL BE
TRICKY SATURDAY AND HIGHLY DEPENDENT ON THE CLOUD COVER AND
PRECIPITATION. SHAPED HIGH TEMPERATURES TOWARDS THE SUPERBLEND GUD
WITH VALUES FROM THE MID 50S IN THE NORTHWEST MOUNTAINS TO THE UPPER
70S IN THE SOUTHEAST.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
AS OF 300 PM EDT THURSDAY...

SATURDAY NIGHT THE SURFACE BOUNDARY IS TO THE SOUTH OF THE FORECAST
AREA WITH HIGH PRESSURE MOVING FROM THE GREAT LAKES INTO NEW YORK
AND PENNSYLVANIA. THE HIGH WILL WEDGE DOWN THE EAST SLOPES OF THE
APPALACHIANS AND WILL BE FIRMLY IN PLACE BY SUNDAY MORNING. BY
MONDAY MORNING THE CENTER OF THE HIGH IS OFFSHORE AND STORNG SOUTH
TO SOUTHWEST WINDS DEVELOP BETWEEN THE HIGH AND THE DEVELOPING LOW
PRESSURE SYSTEM OVER THE MISSISSIPPI VALLEY. STILL LOOKING LIKE
WEDGE WILL BE ERODING QUICKLY EARLY ON MONDAY WITH DEEP MIXING
AND STRONG WARM AIR ADVECTION.

SUNDAY THE AXIS OF HEAVIST RAINFALL MOVES NORTH. HOWEVER...UPSLOPE
FLOW AND ABUNDANT LOW LEVEL MOISTURE WILL KEEP AND CHANCE OF LIGHT
RAIN ACROSS THE REGION AS WELL AS AREAS OF FOG AND DRIZZLE. LITTLE
RISE IS TEMPERATURE IS EXPECTED SUNDAY.

MONDAY NIGHT THROUGH FRIDAY... AS OF 200 PM EDT FRIDAY...

STILL SOME SYNOPTIC SCALE DIFFERENCES WITH THE UPCOMING SYSTEM. TWO
PRIMARY SOLUTIONS...ONE SLOWER AND CLOSING OFF A MASSIVE UPPER LOW
OVER THE OHIO VALLEY BY THURSDAY...AND THE OTHER STILL QUITE
AMPLIFIED BUT FASTER AND MORE PROGRESSIVE WITH THE TRACK OF THE
UPPER LOW TUESDAY AND WEDNESDAY. WILL BE LEANING TOWARD THE TIMING
AND AMPLITUDE OF THE ENSEMBLE GFS. TIMING OF THE STRONG SURFACE COLD
FRONT REMAINED QUESTIONABLE...BUT GUIDANCE SHOWED THE MOST SUPPORT
FOR THE FRONTAL PASSAGE ON TUESDAY NIGHT.

MODELS SHOWED 35 TO 40 KNOT WEST TO NORTHWEST WINDS BEHIND THE FRONT
FOR ABOUT 18 HOURS. ALONG WITH THE DECENT COLD AIR ADVECTION...
WINDS WILL REMAIN GUSTY INTO THURSDAY MORNING. FRIDAY THE 500
PATTERN BEGINS TO FLATTEN AS THE UPPER TROF MOVES NORTHEAST. WITH
THE UPSLOPLE FLOW WEAKENING AND LOW LEVEL MOISTURE PULLING OUT...
THURSDAY NIGHT AND FRIDAY WILL BE DRY WITH TEMPERATURES SLIGHTLY
ABOVE NORMAL.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 300 PM MDT FRIDAY...

STILL SOME SYNOPTIC SCALE DIFFERENCES WITH THE UPCOMING SYSTEM. TWO
PRIMARY SOLUTIONS...ONE SLOWER AND CLOSING OFF A MASSIVE UPPER LOW
OVER THE OHIO VALLEY BY THURSDAY...AND THE OTHER STILL QUITE
AMPLIFIED BUT FASTER AND MORE PROGRESSIVE WITH THE TRACK OF THE
UPPER LOW TUESDAY AND WEDNESDAY. WILL BE LEANING TOWARD THE TIMING
AND AMPLITUDE OF THE ENSEMBLE GFS. TIMING OF THE STRONG SURFACE COLD
FRONT REMAINED QUESTIONABLE...BUT GUIDANCE SHOWED THE MOST SUPPORT
FOR THE FRONTAL PASSAGE ON TUESDAY NIGHT.

MODELS SHOWED 35 TO 40 KNOT WEST TO NORTHWEST WINDS BEHIND THE FRONT
FOR ABOUT 18 HOURS. ALONG WITH THE DECENT COLD AIR ADVECTION...
WINDS WILL REMAIN GUSTY INTO THURSDAY MORNING. FRIDAY THE 500
PATTERN BEGINS TO FLATTEN AS THE UPPER TROF MOVES NORTHEAST. WITH
THE UPSLOPLE FLOW WEAKENING AND LOW LEVEL MOISTURE PULLING OUT...
THURSDAY NIGHT AND FRIDAY WILL BE DRY WITH TEMPERATURES SLIGHTLY
ABOVE NORMAL.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
AS OF 150 PM MDT FRIDAY...

BROAD LIFT AHEAD OF THE NEXT FRONTAL WAVE CROSSING THE GN VALLEY
WILL CREATE AREAS OF /IR CONDITIONS WITH ISOLATED LIFE IN
CONVICTION AND LOW CLOUDS THIS AFTERNOON INTO TONIGHT.

SURFACE WAVE ARRIVES THIS EVENING INTO TONIGHT AND SLIDES ACROSS
THE REGION OVERNIGHT RESULTING IN AN AXIS OF MORE WIDESPREAD SHRA
 WESTERN SITES. THIS COULD RESULT IN MORE EXPANSIVE  WITH PERIODS
OF IR POSSIBLE AS CIGS LOWER FURTHER THIS EVENING INTO TONIGHT.
MAY ALSO SEE WITH IR DEVELOP ELSEWHERE OVERNIGHT ESPECIALLY AS
SHOWERS START TO TAPER IN THE WAKE OF THE EXITING WAVE. AS A WAVE
LIFTS NORTHEAST ON SATURDAY EXPECT WITH POCKETS OF IR TO CONTINUE
SATURDAY MORNING INTO SATURDAY AFTERNOON.

MEDIUM CONFIDENCE ON CEILINGS...VISIBILITIES AND WINDS DURING THE
TAX PERIOD.

EXTENDED AVIATION DISCUSSION...

COMBINATION OF A FRONT ACROSS THE REGION AND WEAK DISTURBANCES
RIDING IN FROM THE WEST WILL MAKE FOR PERIODS OF SUB- VCR OVER
THE WEEKEND AS THE FRONT REMAINS NEARBY WHILE SURFACE HIGH
PRESSURE MOVES EAST FROM THE GREAT LAKES SETTING UP A WEDGE
SCENARIO BY SUNDAY. INTERVALS OF PASSING SHOWERS MAY ALSO MAKE FOR
PERIODS OF TO IR VSBY IN RAIN/FOG OVER THE WEEKEND.

THE WEDGE APPEARS TO RODE BY NEXT MONDAY WITH SOUTHERLY FLOW
INCREASING. MODELS FAVOR WETTER WEATHER NEXT WEEK WHICH WOULD KEEP
TERMINALS IN SUB VCR CONDITIONS AT TIMES  TUESDAY WHEN ANOTHER
STRONG COLD FRONT COULD BRING HEAVY RAINFALL INTO TUESDAY NIGHT.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/KK/SK
NEAR TERM...KK
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...JH/KK
Hazardous weather outlook, Oct 10, 3:49 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT FRI OCT 10 2014

VAZ011>014-018>020-022>024-034-035-045>047-WVZ043-044-507-508-111100-
GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-
SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
349 PM EDT FRI OCT 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL
VIRGINIA...SOUTHEAST WEST VIRGINIA AND WV.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A VERY STRONG LOW PRESSURE SYSTEM WILL PUSH AN INTENSE COLD FRONT
THROUGH THE REGION TUESDAY INTO WEDNESDAY. THERE IS A POTENTIAL
FOR SEVERE THUNDERSTORMS ALONG AND AHEAD OF THE FRONT...AS WELL AS
VERY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-009-010-WVZ042-111100-
TAZEWELL-SMYTH-BLAND-MERCER-
349 PM EDT FRI OCT 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG SOUTHERLY WINDS WILL INCREASE LATE MONDAY NIGHT WITH GUSTS
OVER 50 MPH POSSIBLE ALONG THE RIDGES. IN ADDITION...A VERY
STRONG LOW PRESSURE SYSTEM WILL PUSH AN INTENSE COLD FRONT THROUGH
THE REGION TUESDAY INTO WEDNESDAY. THERE IS A POTENTIAL FOR SEVERE
THUNDERSTORMS ALONG AND AHEAD OF THE FRONT...AS WELL AS VERY HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>006-018>020-VAZ015>017-032-033-043-044-058-059-111100-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-
HALIFAX-CHARLOTTE-
349 PM EDT FRI OCT 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO
TONIGHT. THE MAIN THREATS WILL BE FOR GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A VERY STRONG LOW PRESSURE SYSTEM WILL PUSH AN INTENSE COLD FRONT
THROUGH THE REGION TUESDAY INTO WEDNESDAY. THERE IS A POTENTIAL
FOR SEVERE THUNDERSTORMS ALONG AND AHEAD OF THE FRONT...AS WELL AS
VERY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 10, 3:49 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT FRI OCT 10 2014

NCZ003-020-102030-
SURRY NC-YADKIN NC-
349 PM EDT FRI OCT 10 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  NORTHERN YADKIN COUNTY IN NORTHWESTERN NORTH CAROLINA...

* UNTIL 430 PM EDT

* AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  AN INTENSE SHOWER NEAR BURCH...MOVING TO THE EAST AT 20 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  SHOWER. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
  ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  BOONVILLE...
  EAST BEND...
  FAIRVIEW...
  ROCKFORD...
  AND CRUTCHFIELD.

LAT...LON 3623 8080 3634 8075 3632 8064 3626 8045
      3624 8045 3623 8043 3622 8043 3621 8045
      3619 8044 3617 8044
TIME...MOT...LOC 1947Z 268DEG 18KT 3626 8076

RS
Special weather statement, Oct 10, 3:52 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 PM EDT FRI OCT 10 2014

NCZ019-102030-
WILKES NC-
352 PM EDT FRI OCT 10 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHERN WILKES COUNTY IN NORTHWESTERN NORTH CAROLINA...

* UNTIL 430 PM EDT

* AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A CLUSTER OF INTENSE SHOWERS NEAR MAPLE SPRINGS...MOVING
  TO THE EAST AT 15 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  SHOWER. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
  ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  NORTH WILKESBORO...
  WILKESBORO...
  WILBAR...
  BOOMER...
  AND MULBERRY.

LAT...LON 3602 8135 3604 8140 3607 8141 3607 8144
      3609 8146 3609 8147 3610 8148 3610 8151
      3611 8154 3627 8135 3629 8102 3605 8104
      3603 8106 3604 8114 3604 8120 3603 8127
      3600 8132
TIME...MOT...LOC 1949Z 264DEG 15KT 3617 8136

RS
Special weather statement, Oct 10, 4:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
404 PM EDT FRI OCT 10 2014

VAZ058-102045-
HALIFAX VA-
404 PM EDT FRI OCT 10 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 445 PM EDT

* AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR ALTON...MOVING TO THE EAST AT 20 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  VIRGILINA...
  CLUSTER SPRINGS...
  ALTON...
  AND HITESBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3668 7864 3669 7865 3669 7868 3668 7870
      3667 7870 3664 7871 3659 7871 3656 7874
      3654 7873 3654 7905 3659 7903 3671 7867
      3669 7863 3665 7860
TIME...MOT...LOC 2001Z 271DEG 24KT 3654 7897

RS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 3:09 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania, City of Danville56 min
Oct 10, 3:19 PM EDTSevere Thunderstorm WarningRNKSurry56 min
Oct 10, 3:49 PM EDTSpecial Weather StatementRNKYadkin41 min
Oct 10, 3:52 PM EDTSpecial Weather StatementRNKWilkes38 min
Oct 10, 4:07 PM EDTSpecial Weather StatementRNKStokes53 min
Oct 10, 4:32 PM EDTSpecial Weather StatementRNKWilkes43 min
Oct 10, 4:37 PM EDTSevere Thunderstorm WarningRNKCaswell51 min
Oct 10, 5:01 PM EDTSpecial Weather StatementRNKRockingham29 min
Oct 10, 5:05 PM EDTSpecial Weather StatementRNKYadkin25 min
Oct 10, 5:22 PM EDTSevere Thunderstorm WarningRNKYadkin26 min
Oct 10, 6:10 PM EDTSpecial Weather StatementRNKCaswell35 min

Nearby

Special Weather Statements in Virginia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.